Montana, 2007Flooding in Montana, May 22 to 25, 2007
May 22 to 25, 2007 · NWS GGW · 2 events in 2 counties and zones
The month of May produced record rainfall in spots across northeast Montana. Heavy rainfall from the 20th to the 23rd led to some small stream flooding in parts of Valley and Phillips County from the evening of the 22nd through the early afternoon of the 25th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The month of May produced record rainfall in spots across northeast Montana. Heavy rainfall from the 20th to the 23rd led to some small stream flooding in parts of Valley and Phillips County from the evening of the 22nd through the early afternoon of the 25th. Tallow Creek in southeast Phillips County was out of its banks in several locations. Both Timber and Square Creek in southwest Valley County were out of their banks or nearly so. Low lying areas near Brazil Creek (just west of Glasgow) had significant ponding of water with some outbuildings affected. There were no reports of any major flooding or structures that were damaged.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at May 22, 7:33 PM MST, 27 minutes earlier.
Area forecast discussion, May 22, 7:33 PM MST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
833 PM MDT TUE MAY 22 2007
.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY...
UPDATE...NORTH WINDS HAVE DIMINISHED TO 10 TO 20 MPH ACROSS THE
AREA THIS EVENING. WILL CANCEL LAKE WIND ADVISORY IN UPDATE.
BAND OF STEADY RAIN IS COVERING THE WESTERN 2/3RDS OF THE FORECAST
AREA AT THIS TIME. WITH MOISTURE STREAMING AROUND THE UPPER LOW
CENTERED NEAR BILLINGS...EXPECT THIS RAIN TO CONTINUE OVERNIGHT
AND SHOULD SPREAD EAST TOWARDS THE NORTH DAKOTA BORDER. WILL
EXTEND 80-100 POPS TO COVER MOST AREAS FOR THE REST OF THE NIGHT.
WILL KEEP A MIX OF SNOW IN THE SOUTHWEST ZONES WHERE TEMPERATURES
WILL GET COLD ENOUGH IN SOME HIGHER ELEVATION AREAS. REST OF
FORECAST IS ON TRACK. FORRESTER
PREVIOUS SHORT TERM...
UPPER LEVEL LOW WILL DOMINATE THE WEATHER IN NORTHEAST MONTANA
UNTIL WEDNESDAY EVENING. MODELS IN GENERAL AGREEMENT ON PATTERN.
AN UPPER LEVEL LOW SLOWLY MOVING TO THE EAST SOUTH OF THE AREA
WILL BRING UNSETTLED WEATHER TO THE AREA FOR THE NEXT 24 HOURS OR
SO. ON WEDNESDAY EVENING THE LOW MOVES WELL INTO THE CENTRAL
PLAINS ALLOWING FOR A WEAK RIDGE TO MOVE IN THE AREA. BEFORE NEXT
SYSTEM MOVES IN THE EXTENDED PERIOD.
TEMPERATURES WILL REMAIN ON THE COOL SIDE. WINDS CONTINUE TODAY
AND EXPECT THAT THEY MAY LAST A LITTLE LONGER THIS EVENING SO WILL
EXTEND THE LAKE WIND ADVISORY SLIGHTLY. WINDS LOOK GOOD FOR
ANOTHER LAKE WIND ADVISORY FOR TOMORROW...HOWEVER...WILL HOLD OFF
ON ISSUING THE ADVISORY.
PRECIPITATION WITH THIS EVENT MAY BE INTENSE ENOUGH AT TIMES
ESPECIALLY IN SOUTHWEST THAT TONIGHT WE MAY NOT BE ABLE TO RULE
OUT A LITTLE SNOW MIXED IN WITH THE RAIN. TEMPERATURES SHOULD
REMAIN ABOVE FREEZING SO WILL NOT ISSUE ANY ADVISORIES AS NOTHING
SHOULD STICK.
WEDNESDAY THE RAIN IN MANY AREAS WILL CONTINUE AS LOW SLOWLY MOVES
OUT. NOT REALLY A LOT OF CHANGE IN THE WEATHER FROM TONIGHT TO
WEDNESDAY. WEDNESDAY NIGHT INTO THURSDAY WILL BE A TRANSITION AS
THE UPPER RIDGE BUILDS. TLSJR
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
BIGGEST CHANGE TO PREVIOUS LONG TERM PACKAGE WAS TO BOOST POPS
OVER THE SOUTHWEST ON FRIDAY GIVEN GOOD AGREEMENT BETWEEN
ECMWF...GFS AND GEM WITH THE HANDLING OF A NORTHERN STREAM TROUGH.
TEMPERATURES ON SATURDAY MORNING STILL LOOK TO GET QUITE COOL
ESPECIALLY ACROSS THE NORTH WHERE A SURFACE HIGH EXTENSION
COMBINED WITH CLEARING SKIES TRIES TO NESTLE IN. HERE 850MB
TEMPERATURES FALL TO ZERO AND THIS MAY NECESSITATE DROPPING
VALUES FURTHER. MCZ
PREVIOUS LONG TERM DISCUSSION...
GENERAL UPPER PATTERN FOR THE EXTENDED PERIOD IS TROF...RIDGE...
TROF WITH MAIN MODEL DIFFERENCES INVOLVING TIMING OF EACH FEATURE
INTO AND OUT OF MONTANA. FIRST TROF ROTATES ACROSS MONTANA ON
FRIDAY AND INTO NORTH DAKOTA SATURDAY. EXPECT CONTINUED CHANCE OF
RAIN WITH THE EXITING TROF ALONG WITH FAIRLY COOL TEMPERATURES.
HAVE LOWERED TEMPS FOR FRIDAY AND SATURDAY SLIGHTLY TO REFLECT
THIS TREND. UPPER RIDGE FOLLOWS FOR SUNDAY AND MONDAY WITH SURFACE
FRONTAL PASSAGE SOMETIME MONDAY OR TUESDAY. EXPECT WARMER
TEMPERATURES EARLY NEXT WEEK AND INTRODUCED SOME POPS IN THE
SOUTHWEST FOR MONDAY AND ACROSS THE ENTIRE AREA FOR TUESDAY. EBERT
&&
.AVIATION...
MVFR CEILINGS WILL REMAIN STEADFAST ACROSS THE TAF SITES THROUGH
MOST OF THE DAY ON WEDNESDAY WITH OCCASIONAL IFR CONDITIONS
DEVELOPING OVERNIGHT. STEADY RAIN WITH SHOWERS ACROSS THE WEST WILL
SLOWLY SPREAD EASTWARD THIS EVENING WITH SOME VISIBILITIES REDUCED
TO 3 SM. WINDS ACROSS THE REGION WILL GRADUALLY BACK OVERNIGHT AS
LOW PRESSURE EXITS THE DAKOTAS. MCZ
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 22, 2:14 PM MST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
314 PM MDT TUE MAY 22 2007
MTZ017-022-023-232115-
CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE-
314 PM MDT TUE MAY 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LAKE WIND ADVISORY EXTENDED TO 9 PM TONIGHT. WINDS SHOULD DECREASE
THIS EVENING BELOW WIND CRITERIA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDS AROUND FORT PECK LAKE ON WEDNESDAY MAY BE HIGH ENOUGH FOR
ANOTHER LAKE WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ016-018>021-024>027-059>062-232115-
CENTRAL AND SOUTHEAST PHILLIPS-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
PETROLEUM-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
314 PM MDT TUE MAY 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
TLSJR
Flood, Phillips
- When
- May 22, 8:00 PM MST to May 25, 1:00 PM MST
- Where
- Phillips County, 3 mi SSE of Content
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 48.010, -107.505
Tallow Creek was out of its banks in several locations and was flowing over Content Road in spots.
Flood, Valley
- When
- May 22, 8:00 PM MST to May 25, 1:00 PM MST
- Where
- Valley County, 5 mi W of Glasgow to 30 mi SW of Glasgow
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 48.200, -106.738
Timber and Square Creek were out of their banks or nearly so. Low lying areas near Brazil Creek (just west of Glasgow) had significant ponding of water with some outbuildings affected.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 22 to 30, 20071 death · 1 event
- Hail and Damaging Wind in Nebraska, May 22, 2007$1.1 million · 1.75 in hail · 17 events
- Flash Flooding in Texas, May 22, 2007$400,000 · 2 events
- Hail and Damaging Wind in Kansas, May 22, 2007$100,000 · 1 in hail · 3 events
- Tornadoes and Flood in Kansas, May 22 to 23, 2007$2,000 · EF0 · 36 events
- Damaging Wind in Texas, May 22, 2007$50,000 · 60 kt wind · 1 event
- Damaging Wind in South Dakota, May 22, 2007$50,000 · 65 kt wind · 1 event
- Tornadoes and Flash Flood in Kansas, May 22, 2007$1,000 · EF0 · 34 events
- Hail and Damaging Wind in Colorado, May 22, 2007$15,000 · 1.75 in hail · 5 events
- Drought in Alabama, May 22 to 31, 200711 events
- Damaging Wind in Nebraska, May 22, 2007$15,000 · 50 kt wind · 1 event
- Lightning Strike in Colorado, May 22, 20071 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34297, 34300.